zbMATH — the first resource for mathematics

On dominations between measures of dependence. (English) Zbl 0627.60009
This paper is best summarized by the authors’ abstract: Suppose one has two measures of dependence between two or more families of random variables. One of the measures is said to “dominate” the other if the latter becomes arbitrarily small as the former becomes sufficiently small. A description is given of the entire pattern of dominations between arbitrary pairs of measures of dependence that are based on the usual norms of the bilinear form “covariance”. Also, for a broader class of measures of dependence, some earlier “domination inequalities” are shown to be essentially sharp.
Reviewer: A.Gut

60B05 Probability measures on topological spaces
62H20 Measures of association (correlation, canonical correlation, etc.)
Full Text: DOI
[1] Bergh, J.; Lo¨fstro¨m, J., ()
[2] Bradley, R.C., Equivalent measures of dependence, J. multivariate anal., 13, 167-176, (1983) · Zbl 0508.60004
[3] Bradley, R.C.; Bryc, W., Multilinear forms and measures of dependence between random variables, J. multivariate anal., 16, 335-367, (1985) · Zbl 0586.62086
[4] Bradley, R.C.; Bryc, W.; Janson, S., (), Technical Report 105
[5] Bradley, R.C.; Bryc, W.; Janson, S., Remarks on the foundations of measures of dependence, (), 421-437
[6] Bulinskii, A.V., On mixing conditions of random fields, Theory probab. appl., 30, 219-220, (1985)
[7] Dmitrovskii, V.A.; Ermakov, S.V.; Ostrovskii, E.I., The central limit theorem for weakly dependent Banach valued variables, Theory probab. appl., 28, 89-104, (1983) · Zbl 0536.60009
[8] Hunt, R.A., OnL(p, q) spaces, Enseign. math., 12, 249-276, (1966) · Zbl 0181.40301
[9] Ibragimov, I.A.; Linnik, Y.V., ()
[10] Lifshits, B.A., Invariance principle for weakly dependent variables, Theory probab. appl., 29, 33-40, (1984) · Zbl 0554.60043
[11] Mase, S., Properties of fourth-order strong mixing rates and its application to random set theory, J. multivariate anal., 12, 549-561, (1982) · Zbl 0499.60037
[12] Peligrad, M., Invariance principles for mixing sequences of random variables, Ann. probab., 10, 968-981, (1982) · Zbl 0503.60044
[13] Rosenblatt, M., Density estimates and Markov sequences, (), 199-210
[14] Rosenblatt, M., ()
[15] Statulfvicius, V., Asymptotic analysis of the distribution of sums of dependent random variables and the regularity conditions, (), 249-252
[16] Statulevicius, V., Limit theorems for dependent random variables under various regularity conditions, (), 173-181 · Zbl 0366.60027
[17] Volkonskii, V.A.; Rozanov, Y.A., Some limit theorems for random functions, I, Theory probab. appl., 4, 178-197, (1959) · Zbl 0092.33502
[18] Withers, C.S., Central limit theorems for dependent random variables, I, Z. wahrsch. verw. gebiete, 57, 509-534, (1981) · Zbl 0451.60027
[19] Zafran, M., A multilinear interpolation theorem, Studia math., 62, 107-124, (1978) · Zbl 0389.46025
[20] Zurbenko, I.G., Mixing conditions in random processes, (), 57-62, [Russian]
[21] Zygmund, A., (), 1959
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.